Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 9:28 PM CDT for Claiborne Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 3, 2012, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:15 PM CDT | TSTM WND DMG | 3 W Sterlington, LA | TREES DOWN WEST OF STERLINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS54 KSHV 040228
SVRSHV
ARC139-LAC027-111-040330-
/O.NEW.KSHV.SV.W.0090.120404T0228Z-120404T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
EASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...JUNCTION CITY...HUTTIG...EL DORADO...
* UNTIL 1030 PM CDT
* AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAWSON TO BERNICE TO 17 MILES SOUTHWEST OF BERNICE...OR ALONG
A LINE EXTENDING FROM 13 MILES EAST OF EL DORADO TO 11 MILES
SOUTHEAST OF JUNCTION CITY TO 12 MILES SOUTHEAST OF HOMER...AND
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRONG...LAPILE AND FARMERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WHICH HAVE DOWNED
TREES ACROSS CLAIBORNE PARISH AND UNION COUNTY. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3259 9223 3259 9241 3267 9242 3267 9251
3272 9253 3276 9263 3276 9282 3267 9287
3269 9301 3292 9281 3337 9259 3333 9247
3328 9244 3330 9235 3326 9223 3321 9221
3315 9210 3310 9213 3301 9206 3274 9205
TIME...MOT...LOC 0227Z 272DEG 31KT 3324 9239 3288 9258
3268 9285
$$
151 follow-up statement
892
WWUS54 KSHV 040254
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT TUE APR 3 2012
LAC027-040303-
/O.CAN.KSHV.SV.W.0090.000000T0000Z-120404T0330Z/
CLAIBORNE LA-
954 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORMS HAVE EXITED CLAIBORNE PARISH.
LAT...LON 3260 9222 3259 9241 3267 9242 3267 9250
3272 9252 3275 9257 3277 9271 3293 9254
3328 9234 3325 9222 3321 9221 3315 9210
3310 9213 3301 9206 3296 9208 3274 9205
TIME...MOT...LOC 0253Z 272DEG 31KT 3318 9213 3287 9229
3266 9251
$$
ARC139-LAC111-040330-
/O.CON.KSHV.SV.W.0090.000000T0000Z-120404T0330Z/
UNION AR-UNION LA-
954 PM CDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR UNION COUNTY...AND UNION PARISH...
AT 954 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
FELSENTHAL TO MARION TO 8 MILES SOUTHEAST OF SHILOH...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF WEST CROSSETT TO 14 MILES SOUTHWEST OF
HUTTIG TO 11 MILES NORTHEAST OF RUSTON...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CECIL...LITROE...LINVILLE...HAILE...SPENCER...ROCKY BRANCH AND LOCH
LOMON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS UNION AND
CLAIBORNE PARISHES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3260 9222 3259 9241 3267 9242 3267 9250
3272 9252 3275 9257 3277 9271 3293 9254
3328 9234 3325 9222 3321 9221 3315 9210
3310 9213 3301 9206 3296 9208 3274 9205
TIME...MOT...LOC 0253Z 272DEG 31KT 3318 9213 3287 9229
3266 9251
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:28 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 3, 9:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 928 PM CDT TUE APR 3 2012 .DISCUSSION... TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 HAVE BEEN CANCELLED FOR COUNTIES GENERALLY ALONG AND NORTH OF I30. MOST OF THE SEVERE THUNDERSTORM ACTIVITY HAS NOW MOVED INTO THE I20 CORRIDOR...EXCEPT FOR A FEW STORMS IN SOUTHERN ARKANSAS AROUND THE EL DORADO AREA. THE TORNADO THREAT HAS SUBSIDED...AND WE ARE NOW SEEING MORE OF A DAMAGING STRAIGHT LINE WIND AND HAIL THREAT FROM THESE STORMS. TOR 135 AND SVR 134 BOTH ARE SET TO EXPIRE AT 1000 PM...BUT WE WILL LIKELY SEE ANOTHER SEVERE THUNDERSTORM WATCH ISSUED FOR THE COUNTIES AND PARISHES ALONG AND SOUTH OF I20. THE TEXT ZONE PACKAGE HAS ALREADY BEEN UPDATED AND SENT OUT FOR THE CHANGES ALREADY MADE TO THE WATCHES. I ALSO LOWERED MIN TEMPS AS SEVERAL OBS WERE ALREADY SHOWING THAT WE HAVE REACHED SOME MIN THRESHOLDS. ELEVEN && .AVIATION... LINE OF INTENSE TSTMS HAVE BECOME MORE EAST TO WEST ORIENTED...GENERALLY NEAR INTERSTATE 20. AND SAGGING SOUTHWARD. LARGE HAIL OCCURRING IN STRONGER CELLS...AND GUST FRONT AHEAD OF STORM WITH NORTH WINDS 30 TO 50 KTS. THESE STORMS JUST MOVG SOUTH OF KTYR...KGGG...KSHV...AND KELD TERMINALS. STORMS WILL REACH KMLU NAD KLFK TERMINALS BTWN 04-05Z. NORTH OF THIS LINE...LOW VFR TO OCNL MVFR CIGS IN LIGHT TO MODERATE RAIN...MOSTLY LOW VFR CIGS SOUTH OF STORMS. PATCHY FOG PSBL OVERNIGHT IN RAIN COOLED AIR OVER WET GROUND. AS DRIER AIR MOVES INTO REGION AFTER 15Z WED...CIGS BECMG SCT TO SKC WITH SW-W WINDS AROUND 10 KTS. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 82 54 75 54 / 70 20 10 10 0 MLU 63 83 57 77 54 / 70 50 20 10 0 DEQ 57 75 52 72 51 / 70 30 20 10 0 TXK 59 78 54 72 52 / 70 20 20 10 0 ELD 63 81 54 74 52 / 70 30 20 10 0 TYR 58 76 56 75 56 / 70 20 10 10 0 GGG 61 78 55 75 54 / 70 20 10 10 0 LFK 63 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 9:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL SE SHREVEPORT 32.47N 93.80W
04/03/2012 M1.00 INCH CADDO LA NWS EMPLOYEE
1 INCH HAIL IN SOUTHEAST SHREVEPORT IN THE ELLERBE ROAD
AREA.
0901 PM HAIL SE SHREVEPORT 32.47N 93.80W
04/03/2012 M1.75 INCH CADDO LA BROADCAST MEDIA
GOLFBALL SIZED HAIL ON STRATMORE CIRCLE IN SOUTHEAST
SHREVEPORT BETWEEN YOUREE AND KINGS HWY.
&&
13Local storm report, Apr 3, 9:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
907 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 3 WNW BULLARD 32.16N 95.37W
04/03/2012 SMITH TX LAW ENFORCEMENT
TREE DOWNED ON FM 344
0818 PM TSTM WND DMG SAREPTA 32.90N 93.45W
04/03/2012 WEBSTER LA EMERGENCY MNGR
NUMEROUS TREES DOWNED IN NORTHERN WEBSTER PARISH
0823 PM HAIL SHONGALOO 32.94N 93.29W
04/03/2012 E1.00 INCH WEBSTER LA BROADCAST MEDIA
0835 PM TSTM WND DMG EMERSON 33.10N 93.20W
04/03/2012 COLUMBIA AR LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNE ACROSS THE COUNTY
0837 PM HAIL SHONGALOO 32.94N 93.29W
04/03/2012 E1.00 INCH WEBSTER LA PUBLIC
&&
12Local storm report, Apr 3, 9:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL SE SHREVEPORT 32.47N 93.80W
04/03/2012 E1.50 INCH CADDO LA BROADCAST MEDIA
ONE INCH HAIL AT LSUS. PING PONG BALL SIZED HAIL AT THE
HAVEN EAST OF LSUS.
&&
12Local storm report, Apr 3, 9:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BOSSIER CITY 32.52N 93.66W
04/03/2012 E0.88 INCH BOSSIER LA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN SHADY GROVE.
&&
13Local storm report, Apr 3, 9:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 SW SHREVEPORT 32.42N 93.86W
04/03/2012 E1.00 INCH CADDO LA TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN KEITHVILLE.
&&
13Local storm report, Apr 3, 9:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL S BOSSIER CITY 32.52N 93.66W
04/03/2012 E1.25 INCH BOSSIER LA NWS EMPLOYEE
HAIL REPORTED IN THE PLANTATION TRACE SUBDIVISION.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:25 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 65 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 57 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Apr 3, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 63 min |
| Apr 3, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Union, Webster | 57 min |
| Apr 3, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 63 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Winn | 53 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine, Winn | 62 min |
| Apr 3, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 58 min |
| Apr 3, 11:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 24 min |
| Apr 3, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 86 min |
| Apr 3, 11:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 4, 12:03 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River, Sabine | 4 hr |
| Apr 4, 12:39 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Apr 4, 9:07 AM CDT | River Flood Warning | SHV | Webster | 9 days |
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 63 min |
| Apr 3, 10:35 PM CDT | Areal Flood Advisory | SHV | Lafayette | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.